MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 11.5FX15CM SIL.HEMO-CATH; HEMO-CATH ST

MEDICAL COMPONENTS, INC. 11.5FX15CM SIL.HEMO-CATH; HEMO-CATH ST
Model Number SL15
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During insertion, after blood was aspirated using the needle provided, the wire was fed through.Initially fed easily and then met resistance.The ultrasound showed the wire had gone into the internal jugular and through the posterior wall.The needle was removed and then the wire was pulled back, majority pulled back easily but then met resistance.Ultrasound showed the wire was stuck to the posterior wall of internal jugular.On closer inspection of wire the inner coil part had separated from outer firm part, and subsequently the coil was stuck in the vein making it impossible to remove with gentle traction.Vascular surgery contacted and patient required surgical cut down to remove wire.
 
Additional Manufacturer Narrative
The 11.5f hemo-cath catheter was returned for evaluation along with three pieces of the guidewire.Visual inspection confirms the complaint.A great deal of tissue was ensnarled in the wire coils.Once the tissue was removed it was observed that the guidewire core wire had snapped near the start of the "j" section.The broken core wire then resulted in the outer coil unraveling.Under magnification both ends of the broken core wire appear to have snapped, indicative of being stressed beyond the maximum forces the device is designed to withstand.The guidewire contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured according to specification with no non-conformances or abnormalities.A definitive root cause cannot be determined but is not likely manufacture related.The description provided states resistance was encountered twice.The instructions for use include the following warnings: *do not advance the stainless steel guidewire or catheter if unusual resistance is encountered.*do not insert or withdraw the guidewire forcibly from any component.The wire could break or unravel.The ifu includes the following potential complications: laceration of vessel, perforation of vessel.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.5FX15CM SIL.HEMO-CATH
Common Device Name
HEMO-CATH ST
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key12445699
Report Number2518902-2021-00056
Device Sequence Number19928854
Product Code MPB
UDI-Device Identifier00884908045222
UDI-Public884908045222
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/20/2022
Device Model NumberSL15
Device Catalogue NumberSL15
Device Lot NumberMPFQ780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient Weight80